Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 21, 2014, 4:11 PM EDT for Boone County, Hendricks County, Marion County, Indiana. It was in force for 49 min. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 4:11 PM EDT (20:11 UTC)
- Expired
- May 21, 2014, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 18 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:16 PM EDT | HAIL 1.25 | 1 E Indianapolis, IN | TIME ESTIMATED. VIA FACEBOOK. |
| May 21, 4:18 PM EDT | HAIL 0.7 | 1 Ene Speedway, IN | LOCATED AT INDIANAPOLIS MOTOR SPEEDWAY...RELAYED REPORT |
| May 21, 4:23 PM EDT | HAIL 0.88 | 1 Nw Indianapolis, IN | |
| May 21, 4:23 PM EDT | HAIL 1 | 1 N Indianapolis, IN | LOCATED AT WTHR STUDIO AND 10TH AND MERIDIAN |
| May 21, 4:24 PM EDT | HAIL 1 | 1 Nnw Indianapolis, IN | |
| May 21, 4:24 PM EDT | HAIL 1 | 1 Se Indianapolis, IN | LOCATED AT FOUNTAIN SQUARE |
| May 21, 4:25 PM EDT | HAIL 0.75 | 1 Nnw Indianapolis, IN | LOCATED AT IUPUI |
| May 21, 4:27 PM EDT | HAIL 0.25 | Brownsburg, IN | ONE MINUTE DURATION |
| May 21, 4:29 PM EDT | HAIL 1 | Beech Grove, IN | |
| May 21, 4:30 PM EDT | HAIL 1 | Indianapolis, IN | |
| May 21, 4:30 PM EDT | HAIL 1.25 | 1 N Southport, IN | |
| May 21, 4:33 PM EDT | HAIL 1.25 | 6 S Indianapolis, IN | STREET FLOODING |
| May 21, 4:34 PM EDT | HAIL 1.5 | Pittsboro, IN | LOCATED AT COUNTY ROAD 550 NORTH AND COUNTRY ROAD 400 EAST |
| May 21, 4:35 PM EDT | HAIL 0.88 | Beech Grove, IN | |
| May 21, 4:38 PM EDT | HAIL 0.5 | 1 Sw Zionsville, IN | |
| May 21, 4:38 PM EDT | HAIL 1 | 6 S Indianapolis, IN | NEAR THE INTERSECTION OF INTERSTATE 465 AND U.S. 31 |
| May 21, 4:40 PM EDT | TSTM WND GST 60 | 6 S Indianapolis, IN | |
| May 21, 4:40 PM EDT | HAIL 1 | 6 S Indianapolis, IN | |
| May 21, 4:44 PM EDT | HAIL 1 | 2 Wnw Southport, IN | |
| May 21, 4:45 PM EDT | HAIL 0.75 | 1 Se Brownsburg, IN | |
| May 21, 4:47 PM EDT | HAIL 0.7 | Clermont, IN | |
| May 21, 4:54 PM EDT | TSTM WND GST 60 | Avon, IN | |
| May 21, 4:54 PM EDT | HAIL 0.25 | Avon, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS53 KIND 212011
SVRIND
INC011-063-097-212100-
/O.NEW.KIND.SV.W.0044.140521T2011Z-140521T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BOONE COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
WESTERN MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 500 PM EDT
* AT 407 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ZIONSVILLE TO 8 MILES NORTHWEST OF BROWNSBURG TO 11
MILES NORTHWEST OF DANVILLE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BROWNSBURG...DANVILLE...SPEEDWAY...PLAINFIELD...
BEECH GROVE...PITTSBORO...COATESVILLE...EAGLE CREEK RESERVOIR...
AMO...CLERMONT...CLAYTON...AVON...MONUMENT CIRCLE...INDIANAPOLIS
INT'L AIRPORT AND HOMECROFT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 129.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 67 AND 84.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 54 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3991 8626 3984 8629 3978 8606 3966 8610
3969 8669 3986 8669 3990 8670 3993 8661
3995 8630
TIME...MOT...LOC 2011Z 299DEG 25KT 3989 8630 3988 8649
3986 8664
HAIL...1.00IN
WIND...60MPH
$$
PUMA2 follow-up statements
335
WWUS53 KIND 212028
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT WED MAY 21 2014
INC011-063-097-212100-
/O.CON.KIND.SV.W.0044.000000T0000Z-140521T2100Z/
MARION IN-HENDRICKS IN-BOONE IN-
428 PM EDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BOONE...HENDRICKS AND WESTERN MARION COUNTIES UNTIL 500 PM EDT...
AT 426 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDIANAPOLIS TO BROWNSBURG TO DANVILLE...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. AT 424...EMERGENCY MANAGEMENT
REPORTED QUARTER SIZE HAIL NEAR DOWNTOWN INDIANAPOLIS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...DANVILLE...PLAINFIELD...BEECH GROVE...AMO...MONUMENT
CIRCLE...CLAYTON...AVON...INDIANAPOLIS INT'L AIRPORT AND HOMECROFT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 129.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 68 AND 84.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 54 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3991 8626 3984 8629 3978 8606 3966 8610
3969 8669 3986 8669 3990 8670 3993 8661
3995 8630
TIME...MOT...LOC 2028Z 299DEG 25KT 3979 8615 3980 8635
3981 8655
HAIL...1.00IN
WIND...60MPH
$$
LEE/PUMA918
WWUS53 KIND 212040
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT WED MAY 21 2014
INC011-212048-
/O.CAN.KIND.SV.W.0044.000000T0000Z-140521T2100Z/
BOONE IN-
440 PM EDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOONE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA. ADDITIONAL SEVERE STORMS ARE POSSIBLE IN BOONE
COUNTY AS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM
EDT.
LAT...LON 3969 8654 3987 8655 3989 8627 3984 8629
3978 8606 3966 8610
TIME...MOT...LOC 2038Z 299DEG 25KT 3975 8607 3976 8627
3978 8647
$$
INC063-097-212100-
/O.CON.KIND.SV.W.0044.000000T0000Z-140521T2100Z/
MARION IN-HENDRICKS IN-
440 PM EDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HENDRICKS AND CENTRAL MARION COUNTIES UNTIL 500 PM EDT...
AT 435 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DANVILLE TO SPEEDWAY TO INDIANAPOLIS...AND MOVING
SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...BEECH GROVE...AVON...INDIANAPOLIS INT'L AIRPORT AND
HOMECROFT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 125.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 68 AND 84.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 64 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3969 8654 3987 8655 3989 8627 3984 8629
3978 8606 3966 8610
TIME...MOT...LOC 2038Z 299DEG 25KT 3975 8607 3976 8627
3978 8647
HAIL...1.00IN
WIND...60MPH
$$
LEE/PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:16 PM EDT, 55 minutes earlier.
Area forecast discussion, May 21, 3:16 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 PM EDT WED MAY 21 2014 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 316 PM EDT WED MAY 21 2014 A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY CONDITIONS THROUGH MONDAY. AN UPPER LEVEL SYSTEM COULD BRING SOME RAIN AGAIN TUESDAY INTO WEDNESDAY OF NEXT WEEK. FOR THE MOST PART NEAR TO ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 316 PM EDT WED MAY 21 2014 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN UPPER WAVE. ATMOSPHERE CONTINUES TO BE FAVORABLE FOR SEVERE WEATHER SO EXPECT SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON INTO EARLY EVENING. BASED ON CURRENT DEVELOPMENT AND RAPID UPDATE MODELS...SOUTHEASTERN FORECAST AREA LOOKS TO HAVE THE MOST COVERAGE LATER THIS AFTERNOON. COLD FRONT IS STILL TO THE NORTHWEST...AND AS IT SLIDES DOWN THIS EVENING AND TONIGHT ADDITIONAL STORMS ARE STILL POSSIBLE. WILL KEEP CHANCE POPS THIS EVENING ALL AREAS AND THEN DECREASE THEM FROM NORTH TO SOUTH AS THE NIGHT PROGRESSES /AND COLD FRONT SLIDES SOUTH/. FOR TEMPERATURES STUCK WITH A MODEL BLEND. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 316 PM EDT WED MAY 21 2014 FOCUS IS ON ANY CHANCES FOR RAIN EARLY OTHERWISE ON TEMPERATURES. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED. REAL PUSH OF COLDER AIR MOVES IN LATER DURING THE DAY ON THURSDAY INTO THURSDAY EVENING. SOME MODELS TRY TO DEVELOP RAIN ACROSS THE SOUTHWEST FORECAST AREA THURSDAY NIGHT AS A WAVE MOVES THROUGH NEAR THE BOUNDARY...BUT BELIEVE THEY ARE OVERDOING IT AS SREF AND GFS ENSEMBLES ARE DRY. WILL KEEP FORECAST DRY. OTHERWISE HIGH PRESSURE WILL KEEP DRY CONDITIONS THROUGH THE SHORT TERM. COLDER AIR MOVES IN BRIEFLY ON FRIDAY WITH A LITTLE BELOW AVERAGE TEMPERATURES...BUT TEMPERATURE BEGIN REBOUNDING ON SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 316 PM EDT WED MAY 21 2014 MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION CAN BE USED. HIGH PRESSURE AND UPPER RIDGE WILL KEEP DRY AND WARM CONDITIONS THROUGH MONDAY. AN UPPER TROUGH TO THE WEST COULD BRING SOME SHOWERS AND ISOLATED STORMS TUESDAY AND WEDNESDAY. TEMPERATURES WILL COOL DOWN AGAIN ON WEDNESDAY. && .AVIATION /DISCUSSION FOR THE 211800Z TAFS/... ISSUED AT 1234 PM EDT WED MAY 21 2014 MAINLY VFR CONDITIONS EXPECTED THIS FORECAST PERIOD...HOWEVER BRIEF MVFR OR IFR CONDITIONS WILL BE POSSIBLE WITH ANY TSRA DEVELOPMENT LATE THIS AFTERNOON. SURFACE AND RADAR ANALYSIS REVEALS A SURFACE BOUNDARY JUST NORTH OF LAF AND MIE...AND SCT RWS AND TSRAS WERE DEVELOPING ALONG THE BOUNDARY. HRRR SUGGESTS FURTHER CONVECTIVE DEVELOPMENT THIS AFTERNOON WITH SOUTHWARD PROPAGATION ACROSS THE TAF SITES THROUGH THE AFTERNOON. GIVEN THE FAVORABLE CONVECTIVE INSTABILITY HAVE INCLUDED A TEMPO PERIOD FOR TSRA DURING THE LATE AFTERNOON EARLY EVE AT THE TAF SITES. HIGH DEW POINTS ARE EXPECTED TO LINGER THROUGH THE OVERNIGHT. THIS COMBINED WITH RECENT RAIN AND LIGHT WINDS MAY RESULT IN SOME MVFR FOG LATE TONIGHT. ANY FOG DEVELOPMENT WILL QUICKLY DISSIPATE AFTER 14Z THURSDAY AS DAYTIME HEATING RESUMES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....JP/50 AVIATION...JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 21, 3:29 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EDT WED MAY 21 2014 INZ021-028>031-035>049-052>057-061>065-070>072-221930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- 329 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS: LARGE HAIL. DAMAGING WINDS. CLOUD TO GROUND LIGHTNING. HEAVY DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING. THE BEST CHANCES FOR SEVERE STORMS WILL BE THROUGH 900 PM. DISCUSSION: SOME SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE INTO THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067>069-221930- VIGO-SULLIVAN-KNOX-DAVIESS-MARTIN- 329 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS: LARGE HAIL. DAMAGING WINDS. CLOUD TO GROUND LIGHTNING. HEAVY DOWNPOURS. RIVER FLOODING ALONG PORTIONS OF WHITE AND WABASH RIVERS. TIMING: THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. THE BEST CHANCES FOR SEVERE STORMS WILL BE THROUGH 900 PM. RIVER FLOODING ONGOING. DISCUSSION: SOME SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY. CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH AND WHITE RIVERS. DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE INTO THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, May 21, 3:50 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
350 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 NE WHITESTOWN 40.07N 86.25W
05/21/2014 E0.50 INCH BOONE IN COCORAHS
&&
BHHLocal storm report, May 21, 3:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 SSW CARMEL 39.90N 86.15W
05/21/2014 E0.50 INCH MARION IN PUBLIC
REPORT FROM TWITTER
&&
BHHLocal storm report, May 21, 3:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 1 SE CASTLETON 39.89N 86.04W
05/21/2014 E0.50 INCH MARION IN PUBLIC
&&
BHHLocal storm report, May 21, 4:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 11 N INDIANAPOLIS 39.94N 86.15W
05/21/2014 E0.50 INCH HAMILTON IN PUBLIC
&&
BHHLocal storm report, May 21, 4:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 9 NE INDIANAPOLIS 39.87N 86.03W
05/21/2014 E0.25 INCH MARION IN CO-OP OBSERVER
&&
BHHLocal storm report, May 21, 4:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL WESTFIELD 40.05N 86.13W
05/21/2014 E0.50 INCH HAMILTON IN TRAINED SPOTTER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:32 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 43 min |
| May 21, 2:05 PM EDT | Tornado Warning | IND | Clinton | 25 min |
| May 21, 2:21 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 24 min |
| May 21, 2:38 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 37 min |
| May 21, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 45 min |
| May 21, 3:10 PM EDT | Severe Thunderstorm Warning | IND | Boone | 35 min |
| May 21, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 34 min |
| May 21, 3:14 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 31 min |
| May 21, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 42 min |
| May 21, 3:40 PM EDT | Severe Thunderstorm Warning | IND | Boone | 50 min |
| May 21, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 43 min |
| May 21, 3:57 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 33 min |
| May 21, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 25 min |
| May 21, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 22 min |
| May 21, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Shelby | 28 min |
| May 21, 4:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 21 min |
| May 21, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 20 min |
| May 21, 4:46 PM EDT | Flash Flood Warning | IND | Hancock, Johnson, Marion, Shelby | 3 hr |
| May 21, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 29 min |
| May 21, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 19 min |
| May 21, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 47 min |
| May 21, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Shelby | 32 min |
| May 21, 5:01 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 29 min |
| May 21, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 32 min |
| May 21, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke | 30 min |
| May 21, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 30 min |
| May 21, 5:32 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Morgan | 43 min |
| May 21, 5:40 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 35 min |
| May 21, 5:42 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 33 min |
| May 21, 5:45 PM EDT | Flash Flood Warning | IND | Boone, Hamilton, Hendricks, Marion | 4 hr |
| May 21, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 16 min |
| May 21, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 31 min |
| May 21, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 33 min |
| May 21, 6:15 PM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 4 hr |
| May 21, 6:17 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 28 min |
| May 21, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 30 min |
| May 21, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.